Alert archive / Oregon / Storm Warnings in 2016
Storm Warning 11, NWS Medford, OR
NWS Medford, OR issued this storm warning at Nov 24, 2016, 2:18 AM PST. It took effect at Nov 24, 2016, 4:00 AM PST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2016, 2:18 AM PST (10:18 UTC)
- In effect from
- Nov 24, 2016, 4:00 AM PST
- Expired
- Nov 25, 2016, 1:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
425 WHUS76 KMFR 241018 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 218 AM PST THU NOV 24 2016 PZZ350-356-370-376-242330- /O.CON.KMFR.GL.W.0062.000000T0000Z-161125T0900Z/ /O.UPG.KMFR.SR.A.0010.161125T0000Z-161125T0600Z/ /O.NEW.KMFR.SR.W.0011.161124T1200Z-161125T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 218 AM PST THU NOV 24 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... ...STORM WARNING IN EFFECT FROM 4 AM TODAY UNTIL 1 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE STORM WATCH TO A STORM WARNING...WHICH IS IN EFFECT UNTIL 1 AM PST FRIDAY. * WINDS...SOUTH 35 TO 45 KT WITH GUSTS UP TO 60 KTS POSSIBLE. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 20 TO 25 FEET. * AREAS AFFECTED...STORM FORCE WINDS ARE EXPECTED IN NEARLY ALL AREAS NORTH OF PORT ORFORD, AND BETWEEN 5 AND 20 NM FROM SHORE BETWEEN CAPE FERRELO AND PORT ORFORD. ALL OTHER AREAS CAN EXPECT GALES. ALL AREAS WILL BE IMPACTED BY VERY STEEP AND DANGEROUS SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
992 WHUS76 KMFR 241753 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 953 AM PST THU NOV 24 2016 PZZ350-356-370-376-250700- /O.CON.KMFR.GL.W.0062.000000T0000Z-161125T0900Z/ /O.CON.KMFR.SR.W.0011.000000T0000Z-161125T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 953 AM PST THU NOV 24 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WINDS...SOUTH 35 TO 45 KT WITH GUSTS UP TO 60 KTS POSSIBLE. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 20 TO 25 FEET. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...MOSTLY NORTH OF CAPE BLANCO...WHICH MAY CAUSE ERRATIC WIND DIRECTION CHANGES AND GUSTS. * AREAS AFFECTED...STORM FORCE WINDS ARE EXPECTED IN NEARLY ALL AREAS NORTH OF PORT ORFORD...AND BETWEEN 5 AND 20 NM FROM SHORE BETWEEN CAPE FERRELO AND PORT ORFORD. ALL OTHER AREAS CAN EXPECT GALES. ALL AREAS WILL BE IMPACTED BY VERY STEEP AND DANGEROUS SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
257 WHUS76 KMFR 242254 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 PM PST THU NOV 24 2016 PZZ350-356-370-376-251500- /O.CON.KMFR.GL.W.0062.000000T0000Z-161125T0900Z/ /O.CON.KMFR.SR.W.0011.000000T0000Z-161125T0900Z/ /O.NEW.KMFR.SW.Y.0119.161125T0900Z-161127T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 254 PM PST THU NOV 24 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 4 PM PST SATURDAY. * WINDS...SOUTH 35 TO 45 KT WITH GUSTS UP TO 60 KTS POSSIBLE. FRIDAY MORNING... 10 TO 25 KT WITH GUSTS UP TO 35 KTS. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 20 TO 25 FEET. FRIDAY MORNING... STEEP FRESH SWELL 17 TO 14 FEET. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...MOSTLY NORTH OF CAPE BLANCO...WHICH MAY CAUSE ERRATIC WIND DIRECTION CHANGES AND GUSTS. * AREAS AFFECTED...STORM FORCE WINDS ARE EXPECTED IN NEARLY ALL AREAS NORTH OF PORT ORFORD...AND BETWEEN 5 AND 20 NM FROM SHORE BETWEEN CAPE FERRELO AND PORT ORFORD. ALL OTHER AREAS CAN EXPECT GALES. ALL AREAS WILL BE IMPACTED BY VERY STEEP AND DANGEROUS SEAS. AFTER THE FRONT PASSES THURSDAY NIGHT... ALL AREAS WILL SEE SMALL CRAFT CONDITIONS FOR HAZARDOUS SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
671 WHUS76 KMFR 250648 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1048 PM PST THU NOV 24 2016 PZZ356-376-251200- /O.EXT.KMFR.GL.W.0062.000000T0000Z-161125T1500Z/ /O.CON.KMFR.SR.W.0011.000000T0000Z-161125T0900Z/ /O.NEW.KMFR.SE.W.0079.161125T0900Z-161125T1500Z/ /O.EXT.KMFR.SW.Y.0119.161125T1500Z-161127T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1048 PM PST THU NOV 24 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST FRIDAY. THE STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY...FOLLOWED BY THE GALE WARNING FROM 1 AM TO 7 AM PST FRIDAY. * WINDS...SOUTH 35 TO 45 KT WITH GUSTS UP TO STORM FORCE OF 60 KTS TONIGHT. WINDS ARE EXPECTED TO DECREASE TO 20 TO 30 KT FRIDAY MORNING. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 20 TO 25 FEET. BY FRIDAY MORNING SEAS WILL BE DOMINATED BY VERY STEEP FRESH SWELL. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT WHICH MAY CAUSE ERRATIC WIND DIRECTION CHANGES AND GUSTS. * AREAS AFFECTED...STORM FORCE WINDS ARE EXPECTED IN NEARLY ALL AREAS NORTH OF PORT ORFORD...AND BETWEEN 5 AND 20 NM FROM SHORE BETWEEN CAPE FERRELO AND PORT ORFORD. ALL OTHER AREAS CAN EXPECT GALES. ALL AREAS WILL BE IMPACTED BY VERY STEEP AND DANGEROUS SEAS. AFTER THE FRONT PASSES LATE TONIGHT...ALL AREAS BETWEEN CAPE BLANCO AND POINT SAINT GEORGE WILL BE IMPACTED BY THE HAZARDOUS SEAS WARNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-251200- /O.CON.KMFR.GL.W.0062.000000T0000Z-161125T0900Z/ /O.CON.KMFR.SR.W.0011.000000T0000Z-161125T0900Z/ /O.NEW.KMFR.SE.W.0079.161125T0900Z-161125T1500Z/ /O.EXT.KMFR.SW.Y.0119.161125T1500Z-161127T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1048 PM PST THU NOV 24 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 AM TO 7 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 7 AM PST FRIDAY. THE STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY. * WINDS...SOUTH 35 TO 45 KT WITH STORM FORCE GUSTS UP TO 60 KTS. FRIDAY MORNING...WINDS WILL DECREASE TO 10 TO 25 KT WITH GUSTS UP TO 35 KTS. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 20 TO 25 FEET. FRIDAY MORNING...SEAS WILL BE DOMINATED BY VERY STEEP FRESH SWELL. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT WHICH MAY CAUSE ERRATIC WIND DIRECTION CHANGES AND GUSTS. * AREAS AFFECTED...STORM FORCE WINDS ARE EXPECTED IN NEARLY ALL AREAS BETWEEN 5 AND 20 NM. ALL OTHER AREAS CAN EXPECT GALES. AFTER THE FRONT PASSES LATE TONIGHT...ALL AREAS BETWEEN FLORENCE AND CAPE BLANCO WILL BE IMPACTED BY THE HAZARDOUS SEAS WARNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
384 WHUS76 KMFR 250926 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 126 AM PST FRI NOV 25 2016 PZZ356-376-252230- /O.EXP.KMFR.SR.W.0011.000000T0000Z-161125T0900Z/ /O.CON.KMFR.GL.W.0062.000000T0000Z-161125T1500Z/ /O.CON.KMFR.SE.W.0079.000000T0000Z-161125T1500Z/ /O.CON.KMFR.SW.Y.0119.161125T1500Z-161127T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 126 AM PST FRI NOV 25 2016 ...STORM WARNING HAS EXPIRED... ...GALE WARNING REMAINS IN EFFECT THROUGH 7 AM PST TODAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT THROUGH 7 AM PST TODAY... * WINDS...SOUTH 30 TO 40 KT THIS MORNING FROM THE COAST OUT TO AROUND 40 NM FROM SHORE. WINDS ARE EXPECTED TO BRIEFLY DECREASE LATE THIS MORNING THEN GALES ARE LIKELY TO RETURN THIS AFTERNOON AND EVENING. * SEAS...VERY STEEP WIND DRIVEN SEAS OF 17 TO 22 FEET EARLY THIS MORNING. SEAS WILL BRIEFLY BE DOMINATED BY STEEP FRESH SWELL AND DIMINISH TO AROUND 14 FEET LATE THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO 15 TO 18 FEET THIS EVENING. * AREAS AFFECTED...GALES WILL PERSIST OUT TO AROUND 40 NM FROM SHORE WITH THE STRONGEST WINDS NEAR CAPE BLANCO AND ALSO FROM 5 TO 25 NM FROM SHORE ACROSS THE AREA. ALL OF THE AREA WILL BE IMPACTED BY VERY STEEP AND DANGEROUS SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-252230- /O.EXP.KMFR.GL.W.0062.000000T0000Z-161125T0900Z/ /O.EXP.KMFR.SR.W.0011.000000T0000Z-161125T0900Z/ /O.CON.KMFR.SE.W.0079.000000T0000Z-161125T1500Z/ /O.CON.KMFR.SW.Y.0119.161125T1500Z-161127T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 126 AM PST FRI NOV 25 2016 ...STORM WARNING HAS EXPIRED... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT THROUGH 7 AM PST THIS MORNING... * WINDS...VARIABLE AT 5 TO 15 KT EXCEPT SOUTH 20 TO 30 KT BETWEEN CAPE ARAGO AND CAPE BLANCO EARLY THIS MORNING. * SEAS...VERY STEEP SEAS OF 16 TO 18 FEET EARLY THIS MORNING...DOMINATED BY A FRESH SWELL. SEAS WILL BRIEFLY DIMINISH TO AROUND 14 FEET LATE THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO 15 TO 18 FEET THIS EVENING. * AREAS AFFECTED...ALL AREAS BETWEEN FLORENCE AND CAPE BLANCO WILL BE IMPACTED BY VERY STEEP HAZARDOUS SEAS EARLY THIS MORNING THEN WIND DRIVEN SEAS WILL BUILD TO A NEW PEAK LATE THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Nov 23, 8:27 PM PST, 5 hours 51 minutes earlier.
Area forecast discussion, Nov 23, 8:27 PM PST, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Medford OR
827 PM PST Wed Nov 23 2016
.DISCUSSION...A minor update was made to the forecast earlier this
evening to increase the probability of light, mainly coastal and
Douglas County showers this evening. Wind, rain, and snow will have
an impact on travel in portions of our area early Thursday
through Saturday night. The 00Z GFS data has arrived and still
generates more coastal rainfall than the other operational models.
Model uncertainty remains higher than normal. Near or at the top
of the list of concerns is the potential for heavy coastal
rainfall Thursday evening through Friday morning then less intense
additional rainfall through Saturday night to produce rapid rises
on rivers and streams. A flood watch has been issued as there is
the potential for Coos and Curry County flooding beginning around
friday afternoon or evening. The forecast looks on track and
roughly follows a model blend than leans toward the ECMWF solution
while accounting for the coarser topographical resolution in the
ECMWF which manifests itself in a bias of rainfall amounts that
are too low.
The expectation of the cold front to stall at the coast will have
the silver lining of keeping sites from around interstate 5
eastward with little or no precipitation through Thursday, then
light precipitation Thursday evening with a snow level around 4500
feet. A winter weather advisory is in effect above 4500 feet for
late Thursday night through Friday evening for the Cascades,
Siskiyous, and Siskiyou County. Model differences increase beyond
Friday evening but there is likely to be a brief break Friday
night before another frontal system affects our area Saturday into
Saturday night with the potential for another advisory-level snow
event with snow levels around 3500 to 4500 feet during the bulk of
the event. Lighter post-frontal snow showers may occur late
Saturday night with a snow level dropping to around 2500 feet.
&&
.AVIATION...24/00Z TAF cycle...Low level wind shear will be an issue
at terminals west of the Cascades tonight as winds at 1500-2000 feet
AGL increases to 30-40 knots while surface winds remain light. At
the coast rain is expected to start around 2000 PST with terrain
obscured MVFR conditions becoming widespread. In addition south
winds will be in the 15-25 knot range overnight as the front
approaches the coast and locally near the capes could see 40-50
knots.
Light showers will continue inland overnight with areas of MVFR
cigs. Steady rain is expected to move into the Umpqua Basin around
day break with widespread MVFR cigs in the KRBG area. Rain is not
expected in the KMFR area until mid day Thursday but we will see
areas of MVFR cigs and mountains obscuration.
In the Klamath Basin, MVFR cigs are expected late tonight due mainly
to near saturation of the atmosphere. There may be a few light
showers at KLMT but steady precipitation is not expected at KLMT
during the next 24 hours. Stronger south to southeast winds will
surface at KLMT during the afternoon and could gust to 25 knots.
Note: The ceilometer at FAA site KOTH remains out of service, so
there will be no ceiling observations available generally between
the hours of 04Z and 14Z. /FB
&&
.MARINE...Updated 230 PM PST Wednesday, 22 November 2016...Several
strong frontal systems will pass through the area over the next
week. During this time, conditions are likely to remain above small
craft advisory levels either from wind, wind waves, swell, or some
combination thereof.
Winds and seas will build overnight ahead of the strong front that
is expected to pass through the coastal waters tonight into Thursday
morning. A Gale Warning has been issued for this evening through
Thursday night. Storm force winds are possible, especially in the
coastal jet near and north of Cape Blanco. Wind driven seas will
combine with heavy west swell to produce very steep and hazardous
seas well in excess of 20 feet.
Conditions will not improve behind the front, as another very strong
front will arrive late Thursday into Friday, with at least Gale
force winds continuing through at least Thursday evening. Again,
Storm force winds are possible along and ahead of the front due to
the formation of another coastal jet, and seas will remain very
steep and hazardous into Friday morning.
The active pattern will continue through the weekend. with another
system passing through the coastal waters on Saturday, followed by
yet another front early next week. /FB
&&
.PREV DISCUSSION... /Issued 309 PM PST Wed Nov 23 2016/
SHORT TERM...An upper level shortwave and trough axis is pushing
into Idaho this afternoon and showers have diminished considerably
since this morning. There are still a few out there this
afternoon, but most areas will be dry through this evening.
We will be shifting our focus to the next strong front and trough
expected to approach the area tonight and on Thanksgiving Day.
Winds will increase to gales over the marine waters and some rain
ahead of the front is expected to reach the coast by morning. Low
pressure will develop offshore on Thanksgiving Day and deepen as
it heads toward Vancouver Island. This will slow the front's
forward progression Thursday night, so precipitation during this
time frame will be mostly from the Cascades westward. However,
winds will increase along the coast and inland as pressure
gradients tighten. We have a high wind warning along the coast and
have also issued wind advisories for the Shasta Valley/East Side.
See NPWMFR for details. Rainfall will be substantial Thursday
night into Friday morning along the coast, especially the south
coast in the Curry Coast ranges, where orographic lift will
enhance precipitation rates. This will bring rapid rises to area
rivers, creeks and streams with possible flooding, depending on
rain intensity. We have gone with an areal flood watch (FFAMFR) to
highlight the flood potential for areas from western Douglas and
Coos Counties southward to Curry, western Josephine and western
Siskiyou Counties. Since precipitation will be mostly from the
Shasta region and Cascades westward, snow impacts are expected to
be low. However, we did issue a winter weather advisory for
elevations mainly above 4500 feet Thursday night through Friday
evening, which can be viewed at WSWMFR.
Another area of low pressure is expected to develop offshore late
Friday then move into northwest California or southwest Oregon
by early Saturday morning. This will bring another round of
moderate to heavy precipitation, especially to SW portions of the
CWA. Model 700 mb winds increase to 60-65 kt over the East Side,
so there is some potential for warning level winds there during
this time frame. Confidence wasn't high enough yet to issue a
watch, but have worded stronger winds possible in the current
advisory. Additional snow is expected at elevations mostly above
4000 feet.
The upper trough will dig southward through the area Saturday
through Saturday night, which will lower snow levels down to
2000-2500 feet. Some snow may even occur down to the passes north
of Medford by early Sunday morning. This trough is expected to
move south of the area, so lingering showers Sunday morning should
diminish. If you have travel plans for Sunday, please continue
to monitor forecasts for any updates should conditions change.
-Spilde
LONG TERM...Sunday morning through Wednesday. The deep trough and
cold air mass will exit our region starting Sunday morning.
However, some lingering precipitation is still a possibility into
Sunday. The main concern here is with very low snow levels around
2500 feet, so some of low passes on I-5 could be impacted from
this cold air mass. It is important to note that snow fall on
Sunday will an inch at best around these lower passes.
For Monday, a warm frontal boundary will push it's way in from
the north west generating a broad area of precipitation. Snow
levels are expected to rise to 4000 feet by the end of Monday.
Eventually, high pressure will begin to build Tuesday giving us a
nice little break before a strong and well defined cold front hits
the region Wednesday. -CZS
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 10 PM Thursday to 10 AM PST Friday
for ORZ029-030.
Wind Advisory from 1 PM Thursday to 10 AM PST Saturday for
ORZ030-031.
Winter Weather Advisory from 10 PM Thursday to 10 PM PST Friday
ABOVE 4500 FEET for for ORZ028.
High Wind Warning from 1 AM Thursday to 1 AM PST Friday for
ORZ021-022.
Flood Watch from Thursday afternoon through late Friday night
for ORZ021>024.
Winter Weather Advisory from 10 PM Thursday to 10 PM PST Friday
for ORZ027.
CA...Wind Advisory from 1 PM Thursday to 10 AM PST Saturday for
CAZ085.
Winter Weather Advisory from 10 PM Thursday to 10 PM PST Friday
ABOVE 4000 FEET for for CAZ082.
Flood Watch from Thursday evening through Saturday morning for
CAZ080.
Winter Weather Advisory from 10 PM Thursday to 10 PM PST Friday
ABOVE 4500 FEET for for CAZ080-083.
Wind Advisory from 1 PM Thursday to 4 AM PST Saturday for
CAZ081.
Pacific Coastal Waters...Small Craft Advisory until 10 PM PST this
evening for PZZ350-356-370-376.
Gale Warning until 1 AM PST Friday for PZZ350-356-370-376.
DW/MAS/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 8:09 PM PST | Storm Watch | MFR | 6 hr | |
| Nov 24, 2:18 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 31 hr |
| Nov 24, 9:43 AM PST | River Flood Warning | MFR | Coos | 4 days |
| Nov 24, 10:05 AM PST | River Flood Warning | MFR | Coos | 48 hr |
| Nov 24, 10:05 AM PST | River Flood Warning | MFR | Coos, Douglas | 21 days |
| Nov 24, 2:54 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 48 hr | |
| Nov 24, 2:00 PM PST | Wind Advisory | MFR | Siskiyou | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.